Alert archive / Vermont / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 31, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 25, 1998, 9:21 PM EDT for Addison County, Vermont. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 9:21 PM EDT (01:21 UTC)
- Expired
- Jun 25, 1998, 9:55 PM EDT
- In force
- 34 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Addison County, VT
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:05 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 25, 9:05 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 905 PM EDT THU JUN 25 1998 WILD EVENING ALREADY AND SERIOIUS FLOOD THREAT SETTING UP FOR OVERNIGHT AND THROUGH FRIDAY. WORRIED ABOUT UPR DVGC AT RT REAR OF NW FLOW JET MAX PASSING SEWRD THRU NERN VT TNGT WHICH COULD KEEP CNVTN FIRING IN AIRMASS WITH 1.75 INCHES OF P.W. AND SOME OF THE HIGHEST K INDEX VALUES WE SEE IN THIS PART OF THE COUNTRY. THEN...WHILE MUCH STGR S/WV AND DVLPG H8 LOW APCHS FROM GT LAKES...OVRRNG OF TNGTS THUNDERSTORM BNDRY SHUD KEEP NEW CNVTV ACTIVITY POPPING FRIDAY. DPNG H8 LOW PASSING OVERHEAD AND FALLING THICKNESS SHUD WRING OUT SYNOPTIC RAIN ON INTO FRIDAY NIGHT. RAINFALL MAX PRBLY ALREADY OVER 1.5 INCHES IN TRI-LAKES OF ADIRONDACKS WITH 1 INCH REPORTED IN LAST HOUR. LOTS MORE TO COME AS DISCUSSED ABOVE. IF AND WHEN ZONES ARE UPDATED AGAIN LATER THIS EVENING...IT MIGHT BE A GOOD IDEA TO CONSIDER A FLOOD WATCH THRU AT LEAST FRIDAY...ESPECIALLY IN NORTHERN NY WHERE TNGTS ACTIVITY IS REALLY SATURATING EVERYTHING. WOULDNT BE SURPRISED IF TWO DAY TOTAL RAINFALL AMOUNTS TO 3 TO 5 INCHES ON NWRN SLOPES OF THE NORTHERN ADIRONDACKS AND NRN GREEN MTNS. BELL
In the hours before
Local storm report, Jun 25, 7:24 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
724 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.Local storm report, Jun 25, 7:32 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VERMONT
732 PM EDT THU JUN 25 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM BRUSHTON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS LARGE LIMBS...FEW
TREES AND POWER LINES
DOWN. REPORTED BY COUNTY
FIRE CONTROL.
0715 PM DICKINSON NY WIND DAMAGE
06/25/98 FRANKLIN NUMEROUS TREE LIMBS DOWNED
BY STRONG WINDS...COUNTY
FIRE CONTROL.Special weather statement, Jun 25, 8:04 PM EDT, 1 hour 17 minutes before
NYZ026>031-034-035-VTZ001-005-009-011-260400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 804 PM EDT THU JUN 25 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NEW YORK AND PORTIONS OF WESTERN VERMONT THROUGH MIDNIGHT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES: IN NEW YORK...CLINTON...ESSEX...FRANKLIN AND SAINT LAWRENCE IN VERMONT...ADDISON AND RUTLAND SEVERE THUNDERSTORMS HAVE ALREADY CROSSED PORTIONS OF NORTHERN NEW YORK EARLIER THIS EVENING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN NEW YORK AND INTO WESTERN VERMONT... ESPECIALLY SOUTH OF BURLINGTON THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. YOU SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHITTIER
Special weather statement, Jun 25, 8:04 PM EDT, 1 hour 17 minutes before
NYZ026>031-034-035-VTZ001-005-009-011-260400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 804 PM EDT THU JUN 25 1998 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NEW YORK AND PORTIONS OF WESTERN VERMONT THROUGH MIDNIGHT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES: IN NEW YORK...CLINTON...ESSEX...FRANKLIN AND SAINT LAWRENCE IN VERMONT...ADDISON AND RUTLAND SEVERE THUNDERSTORMS HAVE ALREADY CROSSED PORTIONS OF NORTHERN NEW YORK EARLIER THIS EVENING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN NEW YORK AND INTO WESTERN VERMONT... ESPECIALLY SOUTH OF BURLINGTON THROUGH MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. YOU SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHITTIER
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:49 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 61 min |
| Jun 25, 8:42 PM EDT | Flash Flood Warning | BTV | Essex, Franklin | 3 hr |
| Jun 25, 10:49 PM EDT | Flash Flood Warning | BTV | Clinton | 4 hr |
| Jun 25, 11:51 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Jun 26, 1:57 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.